MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MULTIFIRE ENDO HERNIA; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174007
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during closure of mesenteric defect on a laparoscopic gastric bypass, whenever the device was being fired, two staples were fired instead of one.Another three units were opened but same issue occurred.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during closure of mesenteric defect on a laparoscopic gastric bypass, whenever the device was being fired, two staples were fired instead of one.Reloading the device was impossible as the whole unit of the device came off rather than just the reload part.Three other handles and two other reloads were used but same issue occurred.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g4, h3, h6, h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device fired two staples or tacks rather than just one.The reported issue could not be confirmed.The most likely root cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO HERNIA
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9960905
Report Number2647580-2020-01346
Device Sequence Number11488108
Product Code GCJ
UDI-Device Identifier10884521070547
UDI-Public10884521070547
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K912097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number174007
Device Catalogue Number174007
Device Lot NumberP9J0729Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer03/30/2020
07/15/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date04/22/2020
07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1